doi: 10.3934/cpaa.2021188
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Wave breaking phenomena and global existence for the weakly dissipative generalized Camassa-Holm equation

1. 

School of Mathematics and Statistics, and Center for Mathematics and Interdisciplinary Sciences, Northeast Normal University, Changchun, 130024, China

2. 

School of Mathematics and Statistics, Hexi University, Zhangye 734000, China

* Corresponding author

Received  July 2021 Revised  September 2021 Early access November 2021

Fund Project: This work is partially supported by NSFC Grants (nos. 12071065 and 11871140) and the National Key Research and Development Program of China (nos. 2020YFA0713602 and 2020YFC1808301)

In this paper, we mainly study several problems on the weakly dissipative generalized Camassa-Holm equation. We first establish the local well-posedness of solutions by Kato's semigroup theory. We then derive the necessary and sufficient condition of the blow-up of solutions and a criteria to guarantee occurrence of wave breaking. Moreover, when the solution blows up, we obtain the precise blow-up rate. We finally show that the equation has a unique global solution provided the momentum density associated with their initial datum satisfies appropriate sign conditions.

Citation: Yonghui Zhou, Shuguan Ji. Wave breaking phenomena and global existence for the weakly dissipative generalized Camassa-Holm equation. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021188
References:
[1]

A. Bressan and A. Constantin, Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal., 183 (2007), 215-239.  doi: 10.1007/s00205-006-0010-z.  Google Scholar

[2]

R. Camassa and D. Holm, An integrable shallow water equation with peaked soliton, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[3]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 18 (1998), 229-243.  doi: 10.1007/BF02392586.  Google Scholar

[4]

A. Constantin and J. Escher, Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation, Commun. Pure Appl. Math., 51 (1998), 475-504.  doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.  Google Scholar

[5]

A. Constantin and L. Molinet, Global weak solutions for a shallow water equation, Commun. Math. Phys., 211 (2000), 45-61.  doi: 10.1007/s002200050801.  Google Scholar

[6]

A. Constantin and J. Escher, On the blow-up rate and the blow-up set of breaking waves for a shallow water equation, Math. Z., 233 (2000), 75-91.  doi: 10.1007/PL00004793.  Google Scholar

[7]

A. Constantin and W. A. Strauss, Stability of peakons, Commun. Pure Appl. Math., 53 (2000), 603-610.  doi: 10.1002/(SICI)1097-0312(200005)53:5<603::AID-CPA3>3.0.CO;2-L.  Google Scholar

[8]

A. Constantin and L. Molinet, The initial value problem for a generalized Boussinesq equation, Differ. Integral Equ., 15 (2002), 1061-1072.   Google Scholar

[9]

A. Fokas and B. Fuchssteiner, Symplectic structures, their Bäcklund transformation and hereditary symmetries, Phys. D, 4 (1981), 47-66.  doi: 10.1016/0167-2789(81)90004-X.  Google Scholar

[10]

I. L. FreireN. S. FilhoL. C. Souza and C. E. Toffoli, Invariants and wave breaking analysis of a Camassa-Holm type equation with quadratic and cubic non-linearities, J. Differ. Equ., 269 (2020), 56-77.  doi: 10.1016/j.jde.2020.04.041.  Google Scholar

[11]

J. M. Ghidaglia, Weakly damped forced Korteweg-de Vries equations behave as a finite dimensional dynamical system in the long time, J. Differ. Equ., 74 (1988), 369-390.  doi: 10.1016/0022-0396(88)90010-1.  Google Scholar

[12]

Y. Li and P. Olver, Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation, J. Differ. Equ., 162 (2000), 27-63.  doi: 10.1006/jdeq.1999.3683.  Google Scholar

[13]

T. Kato, Quasi-linear equations of evolution, with applications to partial differential equations, in Spectral Theory and Differential Equations, Lecture Notes in Math, Springer, Berlin, 1975. doi: 10.1007/BFB0067080.  Google Scholar

[14]

T. Kato and G. Ponce, Commutator estimate and the Eular and Navier-Stokes equations, Commun. Pure. Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.  Google Scholar

[15]

E. Ott and R. N. Sudan, Damping of solitary waves, Phys. Fluids, 13 (1970), 1432-1434.  doi: 10.1063/1.1693097.  Google Scholar

[16]

E. Wahlén, Global existence of weak solutions to the Camassa-Holm equation, Int. Math. Res. Not., 2006 (2006), 1-12.  doi: 10.1155/IMRN/2006/28976.  Google Scholar

[17]

S. Wu and Z. Yin, Global existence and blow up phenomena for the weakly disspative Camassa-Holm equation, J. Differ. Equ., 246 (2009), 4309-4321.  doi: 10.1016/j.jde.2008.12.008.  Google Scholar

[18]

X. Wu and B. Guo, The Cauchy problem of the modified CH and DP equations, IMA J. Appl. Math., 80 (2015), 906-930.  doi: 10.1093/imamat/hxu032.  Google Scholar

[19]

Z. Xin and P. Zhang, On the weak solutions to a shallow water equation, Commun. Pure Appl. Math., 53 (2000), 1411-1433.  doi: 10.1002/1097-0312(200011)53:11<1411::AID-CPA4>3.0.CO;2-5.  Google Scholar

[20]

Z. Yin, On the Blow-up scenario for the generalized Camassa-Holm equation, Commun. Partial Differ. Equ., 29 (2004), 867-877.  doi: 10.1081/PDE-120037334.  Google Scholar

[21]

Z. Yin, Well-posedness and blow-up phenomena for the periodic generalized Camassa-Holm equation, Commun. Pure Appl. Anal., 3 (2004), 501-508.  doi: 10.3934/cpaa.2004.3.501.  Google Scholar

[22]

Z. Yin, On the Cauchy problem for the generalized Camassa-Holm equation, Nonlinear Anal., 66 (2007), 460-471.  doi: 10.1016/j.na.2005.11.040.  Google Scholar

show all references

References:
[1]

A. Bressan and A. Constantin, Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal., 183 (2007), 215-239.  doi: 10.1007/s00205-006-0010-z.  Google Scholar

[2]

R. Camassa and D. Holm, An integrable shallow water equation with peaked soliton, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[3]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 18 (1998), 229-243.  doi: 10.1007/BF02392586.  Google Scholar

[4]

A. Constantin and J. Escher, Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation, Commun. Pure Appl. Math., 51 (1998), 475-504.  doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.  Google Scholar

[5]

A. Constantin and L. Molinet, Global weak solutions for a shallow water equation, Commun. Math. Phys., 211 (2000), 45-61.  doi: 10.1007/s002200050801.  Google Scholar

[6]

A. Constantin and J. Escher, On the blow-up rate and the blow-up set of breaking waves for a shallow water equation, Math. Z., 233 (2000), 75-91.  doi: 10.1007/PL00004793.  Google Scholar

[7]

A. Constantin and W. A. Strauss, Stability of peakons, Commun. Pure Appl. Math., 53 (2000), 603-610.  doi: 10.1002/(SICI)1097-0312(200005)53:5<603::AID-CPA3>3.0.CO;2-L.  Google Scholar

[8]

A. Constantin and L. Molinet, The initial value problem for a generalized Boussinesq equation, Differ. Integral Equ., 15 (2002), 1061-1072.   Google Scholar

[9]

A. Fokas and B. Fuchssteiner, Symplectic structures, their Bäcklund transformation and hereditary symmetries, Phys. D, 4 (1981), 47-66.  doi: 10.1016/0167-2789(81)90004-X.  Google Scholar

[10]

I. L. FreireN. S. FilhoL. C. Souza and C. E. Toffoli, Invariants and wave breaking analysis of a Camassa-Holm type equation with quadratic and cubic non-linearities, J. Differ. Equ., 269 (2020), 56-77.  doi: 10.1016/j.jde.2020.04.041.  Google Scholar

[11]

J. M. Ghidaglia, Weakly damped forced Korteweg-de Vries equations behave as a finite dimensional dynamical system in the long time, J. Differ. Equ., 74 (1988), 369-390.  doi: 10.1016/0022-0396(88)90010-1.  Google Scholar

[12]

Y. Li and P. Olver, Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation, J. Differ. Equ., 162 (2000), 27-63.  doi: 10.1006/jdeq.1999.3683.  Google Scholar

[13]

T. Kato, Quasi-linear equations of evolution, with applications to partial differential equations, in Spectral Theory and Differential Equations, Lecture Notes in Math, Springer, Berlin, 1975. doi: 10.1007/BFB0067080.  Google Scholar

[14]

T. Kato and G. Ponce, Commutator estimate and the Eular and Navier-Stokes equations, Commun. Pure. Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.  Google Scholar

[15]

E. Ott and R. N. Sudan, Damping of solitary waves, Phys. Fluids, 13 (1970), 1432-1434.  doi: 10.1063/1.1693097.  Google Scholar

[16]

E. Wahlén, Global existence of weak solutions to the Camassa-Holm equation, Int. Math. Res. Not., 2006 (2006), 1-12.  doi: 10.1155/IMRN/2006/28976.  Google Scholar

[17]

S. Wu and Z. Yin, Global existence and blow up phenomena for the weakly disspative Camassa-Holm equation, J. Differ. Equ., 246 (2009), 4309-4321.  doi: 10.1016/j.jde.2008.12.008.  Google Scholar

[18]

X. Wu and B. Guo, The Cauchy problem of the modified CH and DP equations, IMA J. Appl. Math., 80 (2015), 906-930.  doi: 10.1093/imamat/hxu032.  Google Scholar

[19]

Z. Xin and P. Zhang, On the weak solutions to a shallow water equation, Commun. Pure Appl. Math., 53 (2000), 1411-1433.  doi: 10.1002/1097-0312(200011)53:11<1411::AID-CPA4>3.0.CO;2-5.  Google Scholar

[20]

Z. Yin, On the Blow-up scenario for the generalized Camassa-Holm equation, Commun. Partial Differ. Equ., 29 (2004), 867-877.  doi: 10.1081/PDE-120037334.  Google Scholar

[21]

Z. Yin, Well-posedness and blow-up phenomena for the periodic generalized Camassa-Holm equation, Commun. Pure Appl. Anal., 3 (2004), 501-508.  doi: 10.3934/cpaa.2004.3.501.  Google Scholar

[22]

Z. Yin, On the Cauchy problem for the generalized Camassa-Holm equation, Nonlinear Anal., 66 (2007), 460-471.  doi: 10.1016/j.na.2005.11.040.  Google Scholar

[1]

Xi Tu, Zhaoyang Yin. Local well-posedness and blow-up phenomena for a generalized Camassa-Holm equation with peakon solutions. Discrete & Continuous Dynamical Systems, 2016, 36 (5) : 2781-2801. doi: 10.3934/dcds.2016.36.2781

[2]

Zhaoyang Yin. Well-posedness and blow-up phenomena for the periodic generalized Camassa-Holm equation. Communications on Pure & Applied Analysis, 2004, 3 (3) : 501-508. doi: 10.3934/cpaa.2004.3.501

[3]

Joachim Escher, Olaf Lechtenfeld, Zhaoyang Yin. Well-posedness and blow-up phenomena for the 2-component Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2007, 19 (3) : 493-513. doi: 10.3934/dcds.2007.19.493

[4]

Jinlu Li, Zhaoyang Yin. Well-posedness and blow-up phenomena for a generalized Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2016, 36 (10) : 5493-5508. doi: 10.3934/dcds.2016042

[5]

Ying Fu, Changzheng Qu, Yichen Ma. Well-posedness and blow-up phenomena for the interacting system of the Camassa-Holm and Degasperis-Procesi equations. Discrete & Continuous Dynamical Systems, 2010, 27 (3) : 1025-1035. doi: 10.3934/dcds.2010.27.1025

[6]

Jae Min Lee, Stephen C. Preston. Local well-posedness of the Camassa-Holm equation on the real line. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 3285-3299. doi: 10.3934/dcds.2017139

[7]

Lei Zhang, Bin Liu. Well-posedness, blow-up criteria and gevrey regularity for a rotation-two-component camassa-holm system. Discrete & Continuous Dynamical Systems, 2018, 38 (5) : 2655-2685. doi: 10.3934/dcds.2018112

[8]

Min Zhu, Shuanghu Zhang. Blow-up of solutions to the periodic modified Camassa-Holm equation with varying linear dispersion. Discrete & Continuous Dynamical Systems, 2016, 36 (12) : 7235-7256. doi: 10.3934/dcds.2016115

[9]

Min Zhu, Ying Wang. Blow-up of solutions to the periodic generalized modified Camassa-Holm equation with varying linear dispersion. Discrete & Continuous Dynamical Systems, 2017, 37 (1) : 645-661. doi: 10.3934/dcds.2017027

[10]

Wei Luo, Zhaoyang Yin. Local well-posedness in the critical Besov space and persistence properties for a three-component Camassa-Holm system with N-peakon solutions. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 5047-5066. doi: 10.3934/dcds.2016019

[11]

Caixia Chen, Shu Wen. Wave breaking phenomena and global solutions for a generalized periodic two-component Camassa-Holm system. Discrete & Continuous Dynamical Systems, 2012, 32 (10) : 3459-3484. doi: 10.3934/dcds.2012.32.3459

[12]

Luigi Forcella, Kazumasa Fujiwara, Vladimir Georgiev, Tohru Ozawa. Local well-posedness and blow-up for the half Ginzburg-Landau-Kuramoto equation with rough coefficients and potential. Discrete & Continuous Dynamical Systems, 2019, 39 (5) : 2661-2678. doi: 10.3934/dcds.2019111

[13]

Wenxia Chen, Jingyi Liu, Danping Ding, Lixin Tian. Blow-up for two-component Camassa-Holm equation with generalized weak dissipation. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3769-3784. doi: 10.3934/cpaa.2020166

[14]

Zhenhua Guo, Mina Jiang, Zhian Wang, Gao-Feng Zheng. Global weak solutions to the Camassa-Holm equation. Discrete & Continuous Dynamical Systems, 2008, 21 (3) : 883-906. doi: 10.3934/dcds.2008.21.883

[15]

Shouming Zhou, Chunlai Mu, Liangchen Wang. Well-posedness, blow-up phenomena and global existence for the generalized $b$-equation with higher-order nonlinearities and weak dissipation. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 843-867. doi: 10.3934/dcds.2014.34.843

[16]

Xinwei Yu, Zhichun Zhai. On the Lagrangian averaged Euler equations: local well-posedness and blow-up criterion. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1809-1823. doi: 10.3934/cpaa.2012.11.1809

[17]

Wenjing Zhao. Local well-posedness and blow-up criteria of magneto-viscoelastic flows. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4637-4655. doi: 10.3934/dcds.2018203

[18]

Min Zhu, Shuanghu Zhang. On the blow-up of solutions to the periodic modified integrable Camassa--Holm equation. Discrete & Continuous Dynamical Systems, 2016, 36 (4) : 2347-2364. doi: 10.3934/dcds.2016.36.2347

[19]

Tarek Saanouni. A note on global well-posedness and blow-up of some semilinear evolution equations. Evolution Equations & Control Theory, 2015, 4 (3) : 355-372. doi: 10.3934/eect.2015.4.355

[20]

Vo Van Au, Jagdev Singh, Anh Tuan Nguyen. Well-posedness results and blow-up for a semi-linear time fractional diffusion equation with variable coefficients. Electronic Research Archive, 2021, 29 (6) : 3581-3607. doi: 10.3934/era.2021052

2020 Impact Factor: 1.916

Article outline

[Back to Top]